Alert archive / Alabama / River Flood Warnings in 2019

River Flood Warning 14, NWS Mobile, AL

January 26, 2019Baldwin County, Mobile County, Alabama

NWS Mobile, AL issued this river flood warning at Jan 26, 2019, 10:55 AM CST for Baldwin County, Mobile County, Alabama. It took effect at Jan 27, 2019, 9:00 PM CST. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Jan 26, 2019, 10:55 AM CST (16:55 UTC)
In effect from
Jan 27, 2019, 9:00 PM CST
Expired
Jan 28, 2019, 5:53 PM CST
In force
21 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Baldwin County, AL, Mobile County, AL

The radar

The Mobile radar (KMOB), 41 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mobile River at Barry Steam Plant (BCKA1). The gauge peaked at 11.01 ft at Jan 29, 2019, 5:00 PM CST.

actionminormoderate101501/29
Action stage
7 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02470630, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

509 
WGUS44 KMOB 261655
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mobile, AL
1055 AM CST Sat Jan 26 2019



...The National Weather Service in Mobile has issued a flood warning for the 
following rivers in Alabama... 

  Mobile River At Barry Steam Plant affecting Baldwin and Mobile Counties.

.Heavy rainfall is forecast to occur over the next 24 hours. As a result...river
levels are forecast to rise and a flood warning is now in effect. It is 
emphasized that the following forecast is based on the expected rainfall during 
the next 24 hours. If less rainfall occurs...it may be necessary to revise this 
stage forecast downward.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC003-097-271655-
/O.NEW.KMOB.FL.W.0014.190128T0300Z-000000T0000Z/
/BCKA1.1.ER.190128T0300Z.190130T0000Z.000000T0000Z.NO/
1055 AM CST Sat Jan 26 2019

The National Weather Service in Mobile has issued a 

* Flood Warning for 
  The Mobile River At Barry Steam Plant
* From Sunday evening until further notice
* Flood stage is 12 feet. 
* The river will continue rising to near 12.5 feet by Tuesday morning. The river 
  will fall below flood stage on late Thursday.
* At 12 feet...Considerable overflow of lowlands in the area. A few county 
  roads become flooded.

&&

LAT...LON 3114 8797 3114 8792 3099 8792 3068 8796
 3067 8806 3102 8803                  

$$
4 follow-up statements
609 
WGUS84 KMOB 270202
FLSMOB
Flood Statement
National Weather Service Mobile, AL
802 PM CST Sat Jan 26 2019
 

...The flood warning continues for the following river in Alabama...
 
  Mobile River At Barry Steam Plant affecting Baldwin and Mobile Counties. 

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC003-097-280200-
/O.EXT.KMOB.FL.W.0014.190128T0000Z-000000T0000Z/
/BCKA1.1.ER.190128T0000Z.190130T0000Z.000000T0000Z.NO/
802 PM CST Sat Jan 26 2019

...Flood Warning extended until further notice for
  the Mobile River At Barry Steam Plant
* From tomorrow evening until further notice.
* Minor flooding is forecast. 
* Flood stage is 12 feet.
* The river will rise above flood stage Sunday evening and crest near 12.6 feet
  by Tuesday evening. The river will begin to slowly fall by Thursday.
* At 8 feet...About 25 houses in the Hurricane community are affected by rising water.
* At 10 feet...River reaches bankfull.
* At 11 feet...One foot of water under about 25 houses on stilts in the Hurricane 
  community.
* At 12 feet...Considerable overflow of lowlands in the area. A few county 
  roads become flooded.

&&

LAT...LON 3114 8797 3114 8792 3099 8792 3068 8796
 3067 8806 3102 8803                  

$$
204 
WGUS84 KMOB 271522
FLSMOB
Flood Statement
National Weather Service Mobile, AL
922 AM CST Sun Jan 27 2019
 

...The flood warning continues for the following rivers in Alabama...
 
  Mobile River At Barry Steam Plant affecting Baldwin and Mobile Counties. 

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC003-097-281521-
/O.EXT.KMOB.FL.W.0014.190128T0300Z-000000T0000Z/
/BCKA1.1.ER.190128T0300Z.190129T1800Z.000000T0000Z.NO/
922 AM CST Sun Jan 27 2019

...Flood Warning extended until further notice...The Flood Warning continues for
  the Mobile River At Barry Steam Plant
* From tonight until further notice.
* Flood stage is 12 feet.
* The river will continue rising to near 12.5 feet by Tuesday morning. The river 
  will fall below flood stage on late Friday.
* At 12 feet...Considerable overflow of lowlands in the area. A few county 
  roads become flooded.

&&

LAT...LON 3114 8797 3114 8792 3099 8792 3068 8796
 3067 8806 3102 8803                  

$$
169 
WGUS84 KMOB 280557
FLSMOB
Flood Statement
National Weather Service Mobile, AL
1157 PM CST Sun Jan 27 2019
 

...The flood warning continues for the following river in Alabama...
 
  Mobile River At Barry Steam Plant affecting Baldwin and Mobile Counties. 

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC003-097-290558-
/O.CON.KMOB.FL.W.0014.000000T0000Z-000000T0000Z/
/BCKA1.1.ER.000000T0000Z.190130T0000Z.000000T0000Z.NO/
1157 PM CST Sun Jan 27 2019

The Flood Warning continues for
  the Mobile River At Barry Steam Plant
* until further notice.
* Minor flooding is forecast.
* Flood stage is 12 feet.
* The river will continue to rise and will crest near 12.6 feet by Tuesday evening. 
  The river will begin to slowly fall by Thursday.
* At 11 feet...One foot of water under about 25 houses on stilts in the Hurricane 
  community.
* At 12 feet...Considerable overflow of lowlands in the area. A few county 
  roads become flooded.

&&

LAT...LON 3114 8797 3114 8792 3099 8792 3068 8796
 3067 8806 3102 8803                  

$$
955 
WGUS84 KMOB 282353
FLSMOB
Flood Statement
National Weather Service Mobile, AL
553 PM CST Mon Jan 28 2019
 

...The flood warning is cancelled for the following river in Alabama...
 
  Mobile River At Barry Steam Plant affecting Baldwin and Mobile Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC003-097-290023-
/O.CAN.KMOB.FL.W.0014.000000T0000Z-190128T2353Z/
/BCKA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
553 PM CST Mon Jan 28 2019

The Flood Warning is cancelled for
  The Mobile River At Barry Steam Plant
* At 5 PM Monday the stage was 10.4 feet. 
* Flood stage is 12 feet.
* At 8 feet...About 25 houses in the Hurricane community are affected by rising water.
* At 10 feet...River reaches bankfull.

&&

LAT...LON 3114 8797 3114 8792 3099 8792 3068 8796
 3067 8806 3102 8803                  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jan 26, 5:43 AM CST, 5 hours 12 minutes earlier.

Area forecast discussion, Jan 26, 5:43 AM CST, 5 hours 12 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
543 AM CST Sat Jan 26 2019

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
26/12Z issuance...VFR conditions and light winds will persist
through the forecast period as surface high pressure builds across
the region. 12/DS

&&

.PREV DISCUSSION... /issued 436 AM CST Sat Jan 26 2019/

NEAR TERM /Now Through Saturday night/...High pressure centered
over Alabama today will drift slightly eastward and be centered
over Georgia by late tonight as a strengthening upper shortwave
digs east across eastern Texas. Mostly clear skies and light
mostly north to northeast winds will continue today, with winds
becoming more easterly (or variable) tonight except near the coast
where they remain northeasterly due to cold air drainage.
Temperatures at or just below freezing early this morning for most
areas along and north of I-10, warming into the mid and upper 50s
today which would be a couple degrees warmer than yesterday.
Tonights low temperatures warm slightly as well, and should range
from the mid 30s across northern sections of the forecast area,
and upper 30s across southern sections with some lower 40s along
the immediate coast. 12/DS

SHORT TERM /Sunday Through Monday night/...Southern stream mid to
upper level impulse/upper trof axis over the western Gulf Sunday
AM, pivots quickly eastward atop the area by evening. This feature
lifts quickly up over and off the Mid-Atlantic coast by Monday
night. Guidance continues to advertise little in the way of deep
moisture for the passage of upper energy to generate any
measurable precipitation. Will maintain just an increase in cloud
cover. No rain expected Sunday thru Monday. Big weather player
will be upstream with a strong arctic front to dive rapidly
southeast out of the southern Plains Monday evening. As this
feature approaches from the west overnight Monday night, chances
of rain will begin to increase.

LONG TERM /Tuesday Through Friday/...The most interesting
weather day in the medium range will be Tuesday. The arctic front
denoted by a pronounced drop in 1000-850 mb thickness values,
makes passage and strong cold air advection processes to begin to
overspread the western zones generally west of a I-65 line by
daybreak Tuesday. At same time, post frontal precipitation will
be falling within the deepening colder, air supporting a change
over to snow over the northwest zones Tuesday morning. Latest
forecast soundings over these areas show a very moist airmass in
the dendritic growth zone (-10 to -20C) in the 650 to 550 mb
layer. This layer is above a slightly more dry layer.
Precipitation processes in the dendritic growth zone into the
drier air below will likely result in dynamical cooling to closer
to wet bulb which would support the fall of wintry precipitation
to the surface. There is the possibility that a light dusting of
snow could occur along and northwest of a line from New Augusta MS
to Pine Apple AL. Still too far out to get overly specific on
snow amounts though. Some potential of snow flurries could make it
as far south as portions of Mobile and Baldwin counties and
northwest FL as the colder air overspreads the area. The window
for wintry weather potential will be short as much drier air will
quickly be moving in with precipitation ending west of I-65 by
early afternoon. Light rain moves out of the southeast zones by
late afternoon. Daytime highs likely occur daybreak Tuesday
morning and then fall during the remainder of the day due to
strong cold air advection. Overnight lows plunge into the lower to
mid 20s most areas Tuesday night. Highs to only make it into the
upper half of the 40s interior to near 50 coast Wednesday. A
moderating trend is forecast on lows to close out the week.
Daytime highs to remain well below climatology. /10

MARINE...High pressure will continue over the marine area
today through Sunday, with a mostly light offshore flow continuing.
A moderate onshore flow returns by late Monday as the high pressure
shifts east and the next cold front approaches the marine area from
the northwest. This strong cold front will move east across the
marine area Tuesday morning, with a strong offshore flow developing
and seas building in its wake and continuing through Tuesday
night. A Small Craft Advisory will likely be required during this
time. Winds and seas slowly subsiding on Wednesday as high
pressure rebuilds over the marine area. 12/DS

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jan 26, 6:31 AM CST, 4 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
631 AM CST Sat Jan 26 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-271245-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
631 AM CST Sat Jan 26 2019

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

A moderate risk for rip currents can be expected along the Gulf
beaches of Alabama and Northwest Florida today and tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A moderate risk for rip currents can be expected along the Gulf
beaches of Alabama and Northwest Florida into early next week.

There is a potential for a light dusting of snow along and northwest
of a line from New Augusta Mississippi to Pine Apple Alabama Tuesday
morning. At this time it is too early to be specific on any possible
accumulations and resultant impacts, but this potential should be
monitored.

Very cold temperatures will filter into the region on Tuesday in the
wake of a strong cold front. Daytime highs on Tuesday remaining in
the 30s in some interior areas, and Tuesday night low temperatures in
the lower 20 for most locations, some mid to upper 20s at the coast.
At this time it appears that a hard freeze is likely. In addition,
wind chill temperatures Tuesday night are likely to be in the teens.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-271245-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
631 AM CST Sat Jan 26 2019

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous through early Monday, but hazardous conditions for
small craft are expected again over much of the marine area by Monday
night and will continue through at least Tuesday night of next week.

Nearby

River Flood Warnings in Alabama, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.